Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



On points at which a set is cone-shaped

Authors: M. Edelstein, L. Keener and R. O’Brien
Journal: Proc. Amer. Math. Soc. 66 (1977), 327-330
MSC: Primary 46B05; Secondary 52A05
MathSciNet review: 0454593
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A set $\mathcal {S}$ in a normed linear space X is said to be cone-shaped at $x \in X$ if there is a closed half-space that has x in its bounding hyperplane and contains $\{ y \in \mathcal {S}:[x,y] \subset S\}$. The point x is called a cone point. In this paper it is shown that if X has an equivalent uniformly convex and uniformly smooth norm and if $\mathcal {S}$ is a closed bounded subset with the finite visibility property for cone points (i.e., for every finite set F of cone points of S there is a point $z \in S$ such that $[z,y] \subset \mathcal {S}$ for all $y \in F$), then S is starshaped.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 46B05, 52A05

Retrieve articles in all journals with MSC: 46B05, 52A05

Additional Information

Keywords: Starshaped, superreflexive, finite visibility
Article copyright: © Copyright 1977 American Mathematical Society